Q. What is the reason for irregular periods after stopping birth control pill?

Answered by
Dr. Sharmila Naik
and medically reviewed by Dr. Nithila A
Published on Aug 31, 2019 and last reviewed on: Sep 03, 2019

Hello doctor,

I am 22 years old. And for four months I have had emergency contraceptive pill four times. One in each month after having unprotected sex. I got regular periods for four months after having the medicine. But this is the fifth month in which I have not consumed any pill and still did not get my period. Please help.

Dr. Sharmila Naik

Obstetrics And Gynaecology
#

Hello,

Welcome to icliniq.com.

Emergency contraception is not to be taken regularly. There are two phases of the menstrual cycle first 15 days estrogenic phase and second secretory phase. These tablets are high dose hormonal and delay ovulation. So depending upon which phase you took medicine, the period will prepone or postpone. Or you can have erratic bleeding, irregular cycle eventually. Side effects of nausea acne bloating breast tenderness may occur. Get a urine pregnancy test done three weeks after taking a pill as it can even fail. Consult a gynecologist for regular contraception soon.

Also Read Answers From:

Related Questions & Answers


I have missed periods. Is this pregnancy or a disease amenorrhea?

Query: Hi doctor,I had unprotected sex at 11 PM but took I-pill the next morning at 9 AM. I have missed periods. I have heard about the disease amenorrhea. Is this pregnancy or a disease amenorrhea? If amenorrhea happens, can it be easily cured? How she I have regular periods? Is it a matter of fear or a c...  Read Full »

Why am I not getting my periods after taking Z pack?

Query: Hello doctor,My last period started a month back. The next week I was on a Z pack for a throat infection. I have not gotten my period this month. I am 7 to 10 days late. Took six different brands, etc. Pregnancy tests are all negative. What could be causing this late period? I am under a lot of stre...  Read Full »

I took emergency contraceptive pills after unprotected sex. Am I safe?

Query: Hello doctor,I have had unprotected sex. I took Plan B (72 hours) pill almost right after, four hours later. I consulted with the pharmacist on the phone but she sounded careless and told me it was safe to use. I am too young. The main question is I do not know if I should even call this vaginal sex...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.